Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 27, 2009, 9:51 PM EDT for Stanly County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 9:51 PM EDT (01:51 UTC)
- Expired
- Jul 28, 2009, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:15 PM EDT | FLASH FLOOD | 3 N Albemarle, NC | CARTER ROAD NEAR HIGHWAY 52 FLOODED. DOT BEING DISPATCHED. |
| Jul 27, 10:15 PM EDT | FLASH FLOOD | 6 Sw Plyler, NC | FLOODING ALONG RIDGECREST ROAD. DOT BEING DISPATCHED. |
| Jul 27, 10:45 PM EDT | FLASH FLOOD | Albemarle, NC | SEVERAL ROADS CLOSED DUE TO FLOODING IN ALBEMARLE. DOT PLACING BARICADES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 280151
FFWRAH
NCC167-280445-
/O.NEW.KRAH.FF.W.0023.090728T0151Z-090728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
951 PM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1245 AM EDT
* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER STANLY COUNTY. MANY
LOCATIONS FROM ALBEMARLE NORTH TO NEW LONDON...RICHFIELD AND BADIN
HAVE RECEIVED 2 TO 3 INCHES OF RAIN. HEAVY RAIN FROM ADDITIONAL
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA RESULTING
IN AN ADDITIONAL 2 OR MORE INCHES OF RAIN. THIS WILL PRODUCE FLASH
FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE PLYLER...ALBEMARLE...
NEW LONDON...RICHFIELD AND BADIN. THE FOLLOWING CREEKS IN NORTHERN
STANLY COUNTY AS ALSO SUBJECT TO FLOODING...LITTLE CREEK...TOWN
CREEK...LONG CREEK AND RAMSEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCATIONS PRONE TO FLOODING INCLUDE...CURL TAIL CREEK ON THE
NORTHEAST SIDE OF RICHFIELD. FLOODING IS ALSO POSSIBLE ALONG LONG
CREEK JUST WEST OF AUSTIN MILLS ON ROGERS ROAD AND KENDALL CHURCH
ROAD. IN ALBEMARLE...LITTLE CREEK IS SUBJECT TO FLASH FLOODING AND
CAN CAUSE FLOODING OF HIGHWAY 52 DOWNTOWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3549 8030 3550 8018 3547 8016 3547 8013
3538 8005 3529 8010 3525 8009 3521 8006
3516 8007 3517 8009 3519 8011 3517 8013
3518 8024 3520 8025 3518 8030 3519 8049
$$
JO2 follow-up statements
000
WGUS72 KRAH 280248
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT MON JUL 27 2009
NCC167-280445-
/O.CON.KRAH.FF.W.0023.000000T0000Z-090728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
1048 PM EDT MON JUL 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
STANLY COUNTY...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS PRODUCING HEAVY RAIN OVER SOUTHERN
STANLY COUNTY. RADAR ESTIMATED RAINFALL INDICATES THAT OVER 4
INCHES OF RAIN HAS FALLEN IN NORTHERN STANLY COUNTY OVER THE PAST
THREE HOURS. THE HEAVIEST RAIN HAS RECENTLY SHIFTED TO THE SOUTHERN
HALF OF THE COUNTY...WHERE RAINFALL RATES HAVE BEEN TWO TO THREE
INCHES PER HOUR. LAW ENFORCEMENT HAS REPORTED ROAD CLOSURES AROUND
ALBEMARLE AND PLYLER DUE TO FLOODING...AND LOCATIONS FROM LOCUST TO
OAKBORO AND NORWOOD WILL NOW BE PRONE TO FLOODING OVER THE NEXT
COUPLE OF HOURS. IN ADDITION...HARDY AND UGLY CREEK WILL LIKELY SEE
SIGNIFICANT RISES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3549 8030 3550 8018 3547 8016 3547 8013
3538 8005 3529 8010 3525 8009 3521 8006
3516 8007 3517 8009 3519 8011 3517 8013
3518 8024 3520 8025 3518 8030 3519 8049
$$
SMITH000
WGUS72 KRAH 280447
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EDT TUE JUL 28 2009
NCC167-280455-
/O.EXP.KRAH.FF.W.0023.000000T0000Z-090728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
1247 AM EDT TUE JUL 28 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR STANLY COUNTY...
HEAVY RAINFALL HAS MOVED OUT OF STANLY COUNTY DURING THE PAST
HOUR...AND THE THREAT FOR FLASH FLOODING HAS DECREASED. THEREFORE...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3549 8030 3550 8018 3547 8016 3547 8013
3538 8005 3529 8010 3525 8009 3521 8006
3516 8007 3517 8009 3519 8011 3517 8013
3518 8024 3520 8025 3518 8030 3519 8049
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:11 PM EDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jul 27, 2:11 PM EDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 211 PM EDT MON JUL 27 2009 .SYNOPSIS... AN UPPER DISTURBANCE WILL MOVE ACROSS NORTH CAROLINA THROUGH TONIGHT. THE AREA WILL THEN LANGUISH UNDER DEEP SOUTHWEST FLOW THROUGH LATE WEEK...PINNED BETWEEN A TROF OVER THE CENTRAL UNITED STATES AND A STRONG BERMUDA HIGH OVER THE WESTERN ATLANTIC. THIS WILL PRODUCE TYPICAL SUMMER...WARM AND HUMID...CONDITIONS WITH UNSETTLED WEATHER THROUGH THE PERIOD. && .NEAR TERM /THROUGH TONIGHT/... AS OF 115 PM MONDAY... INSTABILITY WILL BE REMAIN HIGH THIS EVENING WITH PRECIPITABLE WATER VALUES OF AROUND 2 INCHES EAST OF THE SURFACE TROF. MIXED LAYER CAPES WILL APPROACH 2K JOULES AND 0-6KM SHEAR ON THE ORDER OF 30-35 M/S...SUPPORTIVE OF BETTER STORM ORGANIZATION THAN SUNDAY. UPPER DYNAMIC SUPPORT FOR CONVECTION IS BETTER ALIGNED AS WELL...TAKING THE FORM OF UPPER SPEED DIFFLUENCE AND AN APPROACHING MID/UPPER LEVEL VORT MAXIMA LIFTING NORTHEAST TOWARDS THE CENTRAL AND EASTERN CWFA. AS SUCH...WILL CONTINUE POPS IN THE LIKELY CATEGORY...GRADUATED TOWARDS HIGHER VALUES IN THE EAST. OVERNIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH BY MIDNIGHT OR SHORTLY THEREAFTER. WILL... HOWEVER RETAIN A SLIGHT CHANCE POP FOR THE OVERNIGHT GIVEN THE EXPECTED PASSAGE OF A MORE SOUTHERN DISTURBANCE ALOFT...LOWS 68 TO 73 DEGREES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 205 PM MONDAY... THE PERSISTENT WARM (UPPER 80S TO LOWER 90S) AND MOIST AIRMASS IN PLACE WILL SUPPORT AT LEAST A FEW THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING. UPPER SUPPORT WILL BE MUCH REDUCED AS SUBSIDENCE IN THE WAKE OF THE SHORT WAVE MOVING THROUGH TONIGHT WILL BE MORE SUPPRESSIVE THAN SUPPORTIVE. WILL KEEP POPS IN THE LOW CHANCE CATEGORY WITH SLIGHTLY HIGHER NUMBERS IN THE EAST. A MUCH STRONGER SHORT WAVE WILL BE APPROACHING FROM THE WEST ON TUESDAY NIGHT. THIS WAVE WILL BE REACHING THE MOUNTAINS LATE...AND AT THIS POINT WILL ONLY KEEP A SLIGHT CHANCE POP IN THE OVERNIGHT. MINS WILL BE SIMILAR TO PAST DAYS...70-74. -MLM AFTER A POSSIBLE REPRIEVE IN CONVECTION FOR TUESDAY...DEEPER MOISTURE AND SUPPORT ALOFT IS FORECAST TO RETURN TO THE REGION AS THE UPPER WAVE CURRENTLY OVER THE NORTHERN ROCKIES WILL PUSH EAST INTO THROUGH THE MID-ATLANTIC STATES WEDNESDAY AFTERNOON/EVENING. THE MOIST ADIABATIC PROFILES DEPICTED BY THE BUFR MODEL SOUNDINGS ARE QUITE IMPRESSIVE...FEATURING PWATS OF 2.0 TO 2.1 ACROSS THE AREA. THE LATEST 12Z/27 GFS IS OF LITTLE HELP RIGHT NOW...TAINTED BY CONVECTIVE FEEDBACK ISSUES...AND A RESULTANT ERRONEOUS CLOSED SURFACE LOW TRACKING EAST ACROSS EASTERN TN AND NORTHERN VIRGINIA...WHILE THE WEAKER AND MORE REALISTIC NAM IMPLIES MORE AN OPEN TROUGH OVER THE VIRGINIAS AND CAROLINAS...WITH THE CLOSED LOW OVER PENNSYLVANIA. SURPRISINGLY...PROBABILISTIC FORECASTS FROM THE GLOBAL ENSEMBLE MODEL ARE VERY CONSERVATIVE ON WEDNESDAY...KEEPING THE LIKELIHOOD OF A ONE-QUARTER OF AN INCH OR MORE OF PRECIP OVER CENTRAL AT 20 PERCENT OR LESS. THUS WILL KEEP POPS IN THE GOOD CHANCE RANGES...AROUND 50 PERCENT. HIGHS IN THE MID TO UPPER 80 ON WEDNESDAY WITH LOWS WEDNESDAY NIGHT 69 TO 74. -CBL && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 210 PM MONDAY... ...TYPICAL SUMMERTIME PATTERN FOR CENTRAL NC... A BROAD MEAN TROUGH WILL REMAIN CENTERED OVER THE CENTRAL US/MS VALLEY... AS THE STRONG SUBTROPICAL/BERMUDA RIDGE RETROGRADES OVER THE SERN US. THE RESULTANT DEEP SWLY FLOW WILL KEEP A HUMID AND MOIST AIRMASS IN PLACE OVER CENTRAL NC. SHORTWAVE ENERGY TRAVERSING EAST/NORTHEAST THROUGH THE BASE OF THE LONGWAVE TROUGH ALONG WITH WEAK LOW-LEVEL CONFLUENCE ALONG THE LEE SIDE SURFACE TROUGH WILL SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. NEAR NORMAL HIGH TEMPERATURES OF 87 TO 93...WITH MILD OVERNIGHT LOWS OF 69 TO 74. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 200 PM... STRONG INSTABILITY COMBINED WITH UPPER SUPPORT FROM A SHORT WAVE AND ASSOCIATED SHEAR AXIS TRANSLATING ACROSS THE AREA WILL PRODUCE SCATTERED STRONG THUNDERSTORMS FROM TAF INITIAL ISSUANCE INTO THE EVENING...TAPERING OFF 02-04Z. THERE WILL BE NUMEROUS OUTFLOW BOUNDARIES FROM THE VARIOUS STORMS PRODUCING GUSTY WINDS...WHICH COULD EXCEED 30 KNOTS IN PROXIMITY TO STORMS. VISIBLITIES COULD BE BRIEFLY IFR IN HEAVY RAIN...BUT CEILINGS WILL REMAIN LARGELY VFR...PERHAPS VERY BRIEFLY MIFR DIRECTLY UNDER CONVECTION. SKIES WILL SCATTER OUT AFTER LOSS OF INSOLATION...WITH WIDELY SCATTERED CONVECTION POSSIBLE IN THE EAST (RDU/RWI/FAY) OVERNIGHT. IFR FOG WILL BE POSSIBLE IN THE PREDAWN (09-12Z) AT TAF SITES WHICH RECEIVE RAINFALL. CONVECTION WILL BE MUCH LESS FOCUSED AND WIDELY SCATTERED TOMORROW. VFR CONDITIONS EXPECTED THROUGH THE DAY AFTER ANY LINGERING MORNING FOG BURNS OFF. WINDS WILL REMAIN FROM THE SOUTHWEST AT 10 KNOTS OR LESS. A NORMAL SUMMERTIME PATTERN WILL CONTINUE WEDNESDAY THROUGH SATURDAY AS THE AREA REMAINS UNDER SOUTHWEST FLOW = WARM AND MOIST. CONDITIONS WILL BE VFR...EXCEPT FOR WIDELY SCATTERED LATE DAY CONVECTION AND PATCHY MVFR EARLY MORNING FOG EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MLM NEAR TERM...MLM SHORT TERM...MLM/CBL LONG TERM...CBL AVIATION...MLM
Hazardous weather outlook, Jul 27, 7:00 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EDT MON JUL 27 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 700 PM EDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE REMAINS A SLIGHT RISK OF A FEW ISOLATED SEVERE THUNDERSTORMS THIS EVENING MAINLY IN AREAS OVER THE NORTHWEST PIEDMONT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Local storm report, Jul 27, 5:57 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 4 NW CLINTON 35.04N 78.38W
07/27/2009 E62.00 MPH SAMPSON NC AMATEUR RADIO
&&
ORROCKSpecial weather statement, Jul 27, 6:26 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 626 PM EDT MON JUL 27 2009 NCZ022-023-038-039-272330- ALAMANCE-DAVIDSON-GUILFORD-RANDOLPH- 626 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD...ALAMANCE... DAVIDSON AND RANDOLPH COUNTIES THROUGH 730 PM EDT... AT 624 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE TOWNSEND... JUST NORTH OF GREENSBORO...MOVING EAST AT 15 MPH. OTHER STRONG STORMS ARE DEVELOPING BACK SOUTHWEST TOWARD THOMASVILLE. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE GREENSBORO... MCLEANSVILLE... MONTICELLO... GIBSONVILLE... ALTAMAHAW... ELON COLLEGE... AND GLEN RAVEN. GUSTY WINDS OF 40 TO 50 MPH... HAIL OF HALF INCH IN DIAMETER... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. GIH
Special weather statement, Jul 27, 7:02 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 702 PM EDT MON JUL 27 2009 NCZ009-010-280000- VANCE-WARREN- 702 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND VANCE COUNTIES THROUGH 800 PM EDT... AT 701 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DABNEY...OR ABOUT 8 MILES NORTHWEST OF HENDERSON...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE DABNEY... BULLOCKSVILLE... AND MIDDLEBURG. GUSTY WINDS OF 30 TO 40 MPH... SMALL HAIL AROUND A HALF INCH IN DIAMETER... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. ALSO... TORRENTIAL DOWNPOURS ARE LIKELY WITH UP TO AN INCH OF RAIN POSSIBLE WITHIN A HALF HOUR. GIH
Special weather statement, Jul 27, 7:28 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 728 PM EDT MON JUL 27 2009 NCZ022>024-038>040-073>075-083-084-280030- ALAMANCE-ANSON-CHATHAM-DAVIDSON-GUILFORD-MONTGOMERY-MOORE-ORANGE- RANDOLPH-RICHMOND-STANLY- 728 PM EDT MON JUL 27 2009 ...STRONG THUNDERSTORMS WILL MOVE EAST THROUGH THE WESTERN AND SOUTHERN PIEDMONT THROUGH 900 PM... AT 726 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURLINGTON TO STANFIELD...OR ALONG A LINE EXTENDING FROM BURLINGTON TO 15 MILES NORTH OF MONROE...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAW RIVER... ULAH... MEBANE... RAMSEUR... STALEY... ASHEBORO... ALBEMARLE... AND SNOW CAMP. GUSTY WINDS UP TO 45 MPH... SMALL HAIL... AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. TORRENTIAL DOWNPOURS ARE ALSO LIKELY... WITH RAINFALL UP TO AN INCH IN JUST 30 MINUTES. IF YOU ARE IN THE PATH OF THESE STORMS... GO INDOORS TO A SAFE BUILDING... AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. GIH
Local storm report, Jul 27, 8:49 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 N ALBEMARLE 35.39N 80.19W
07/27/2009 STANLY NC LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 52 FROM JUST NORTH OF ALBEMARLE
TO NEAR NEW LONDON. ONE TREE BEING REPORTED ON A HOUSE
JUST NORTH OF ALBEMARLE.
&&
ORROCKSpecial weather statement, Jul 27, 9:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 938 PM EDT MON JUL 27 2009 NCZ039-040-073>076-083-084-280245- ANSON-CHATHAM-LEE-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY- 938 PM EDT MON JUL 27 2009 ...STRONG THUNDERSTORMS PRODUCING STRONG WIND GUSTS AND NEARLY CONTINUOUS LIGHTNING WILL MOVE ACROSS RICHMOND...RANDOLPH...CHATHAM...LEE...MOORE...MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 1045 PM... AT 937 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MUCH OF THE WESTERN AND SOUTHERN PIEDMONT... MOVING INTO THE WESTERN SANDHILLS. THE STORMS WERE LOCATED ALONG A LINE FROM AROUND RAMSEUR SOUTHWEST TO STANFIELD... MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALBEMARLE... BADIN... STALEY... PEACHLAND... OAKBORO... SEAGROVE...AND SILER CITY. STRONG WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. ALSO... NEARLY CONTINUOUS DEADLY CLOUD-TO-GROUND LIGHTNING IS LIKELY. PEOPLE IN THE PATH OF THESE STORMS SHOULD STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES AND CORDED COMPUTERS. STAY OFF CORDED PHONES AS WELL... AS LIGHTNING CAN TRAVEL THROUGH TELEPHONE WIRES. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 56 min |
| Jul 27, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph | 62 min |
| Jul 27, 9:08 PM EDT | Areal Flood Advisory | RAH | Davidson | 112 min |
| Jul 27, 9:26 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 6 days |
| Jul 27, 10:53 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 19 min |
| Jul 28, 12:05 AM EDT | Severe Thunderstorm Warning | RAH | Anson | 40 min |
| Jul 28, 6:33 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 57 min |
| Jul 28, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 62 min |
| Jul 28, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Lee | 55 min |
| Jul 28, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 82 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 56 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.